Purpose: To report a case of intrauterine anticonvulsant exposure with subsequent ocular adnexal manifestations. Methods: Case report. Results: An 18-month-old child with known anticonvulsant embryopathy was referred for the management of bilateral congenital blepharoptosis. Physical examination confirmed ocular and nonocular external manifestations of valproate and hydantoin embryopathies. Cavum septum pellucidum, mild sulcation defects, and cerebellar atrophy were identified on neuroimaging. Conclusions: To our knowledge, our patient represents the second reported case of anomalous septum pellucidum after intrauterine valproate exposure. Clinicians evaluating patients with craniofacial features associated with intrauterine valproate exposure should recognize that concomitant anomalies of the central nervous system, including the septum pellucidum, might exist.
ASJC Scopus subject areas